Alert archive / Georgia / Tornado Warnings in 2010
Tornado Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 24, 2010, 5:09 PM EST for Ben Hill County, Irwin County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2010, 5:09 PM EST (22:09 UTC)
- Expired
- Jan 24, 2010, 5:30 PM EST
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Ben Hill County, GA, Irwin County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
704
WFUS52 KTAE 242209
TORTAE
GAC017-155-242230-
/O.NEW.KTAE.TO.W.0009.100124T2209Z-100124T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 530 PM EST
* AT 507 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR LANDS CROSSROADS...OR 8 MILES WEST OF
FITZGERALD...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
WESTWOOD BY 515 PM EST...
QUEENSLAND BY 520 PM EST...
BOWENS MILL BY 525 PM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3183 8319 3165 8336 3169 8347 3171 8346
3172 8345 3173 8346 3185 8340 3184 8324
3185 8320 3185 8318
TIME...MOT...LOC 2209Z 210DEG 39KT 3173 8338
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 24, 3:05 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 24, 3:05 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EST SUN JAN 24 2010
CORRECTED HYDRO DISCUSSION.
.SYNOPSIS...A LARGE AND COMPLEX UPPER LEVEL LOW PRESSURE SYSTEM
CONTINUES TO DEVELOP OVER THE UPPER PLAINS EARLY THIS AFTERNOON...
WITH WITH A NOW 986 MB SFC LOW CENTERED OVER SOUTHERN WISCONSIN.
THIS WELL FCST LOW IS PROJECTED TO CONTINUE TO SLOWLY STRENGTHEN AS
IT MOVES N-NW INTO THE WESTERN GREAT LAKES BY EARLY THIS EVENING.
CLOSER TO HOME...A FAIRLY WELL ORGANIZED LINE OF CONVECTION HAS
DEVELOPED WELL OFF TO THE SOUTH AND EAST OF THIS LOW...WHICH IS WELL
AHEAD OF THE COLD FRONT NOW APPROACHING THE MS RIVER. THIS LINE OF
SHOWERS AND STORMS IS STEADILY PUSHING EASTWARD AS THE INDIVIDUAL
CELLS HEAD NE AT 30 TO 35 MPH....AND A FEW OF THE CELLS ARE NOW
BEGINNING TO ENTER WESTERNMOST PORTIONS O9F THE CWA...BUT THUS
FAR...MOST ARE NEARLY DEVOID OF CLOUD TO GROUND LIGHTNING AS OF 12
PM EST. HOWEVER...THE LOW LEVEL WIND PROFILES REMAIN QUITE STRONG
WITH WINDS GUSTING TO 30 MPH ACROSS MUCH OF THE CWA....AND SOME OF
THESE HEAVIER SHOWERS TO OUR WEST HAVE PRODUCED PEAK WIND GUSTS
BETWEEN 45 AND 50 MPH. OVER THE COASTAL WATERS...SOLID SCA
CONDITIONS HAVE ARE COVERING THE WATERS EARLY THIS AFTERNOON WITH
S-SE WINDS OF 20 TO 25 KTS.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...STILL KEEPING AN EYE
TO THE WEST AS A TORNADO WATCH REMAINS IN EFFECT FOR ROUGHLY THE NW
1/3 OF THE CWA UNTIL 6 PM EST...ALTHOUGH THE CURRENT SHOWERS AND STORMS
DO NOT LOOK TOO STRONG AT THIS TIME. HOWEVER...AS MENTIONED ABOVE...
THE LOW LEVEL WIND FIELDS ARE STILL QUITE STRONG...SO SOME OF THE
HEAVIER SHOWERS AND POSSIBLE STORMS COULD STILL PRODUCE WIND GUSTS
NEAR OR AT OR SEVERE LIMITS THIS EVENING...SO WITH SFC DEWPOINTS
SURGING INTO THE MID TO UPPER 60S...WE DO NOT WANT TO LET OUR GUARD
DOWN JUST YET. AS FOR THE FLOOD WATCH...HOWEVER...WILL GO AHEAD AND
CANCEL IT AT THIS TIME AS IT NO LONGER APPEARS ANYMORE THAT
WIDESPREAD AMOUNTS OF GREATER THAN ONE INCH APPEAR LIKELY AT THIS
TIME. THIS AMOUNT OF RAINFALL SHOULD NOT CAUSE TOO MUCH ADDITIONAL
STRESS ON AREA RIVERS...WHICH SHOULD BE ALLOWED TO SLOWLY SUBSIDE
FOR MUCH OF THE UPCOMING WEEK WHICH IS NOW PROGGED TO BE GENERALLY
DRY UNTIL FRIDAY.
&&
.LONG TERM (WEDNESDAY THROUGH NEXT WEEKEND)...
IN THE WAKE OF SUNDAY NIGHTS STORM SYSTEM...THE LARGE SCALE CONUS
PATTERN SHOWS A PRONOUNCED DEAMPLIFICATION TO COMMENCE THE PERIOD.
THIS HIGHLIGHTED BY TROUGH ACROSS WRN MOST CONUS AND A BROAD TROUGH
EXITING NEWD INTO WRN ATLC. AS A RESULT...ACROSS REST OF CONUS WE
SEE A SHIFT FROM NWLY TO ZONAL FLOW. THIS AIDED BY FACT THAT EARLY
WEEK ARCTIC SHORTWAVE TURNED ENERGY EWD ACROSS THE NRN GREAT LAKES
RATHER THAN DROPPING IT S INTO THE OH VLY AS GFS SHOWED. WITH
ASSOCIATED COLD POOL/AND CAA ALSO MOVING OFFSHORE...LOCAL TEMPS WILL
BEGIN TO MODERATE BACK TO NEAR NORMAL. AT SURFACE...LARGE AREA OF
HIGH PRESSURE BUILDS INTO THE SOUTHEAST THROUGH LATE WED. WITH THE
ARCTIC AIRMASS SHIFTING EWD...WE ARE NOT ANTICIPATING THE FRIGID
TEMPERATURES EXPERIENCED EARLIER IN THE MONTH. STILL...A LIGHT
RADIATION FREEZE IS POSSIBLE TUESDAY NIGHT (DEPENDING ON THE
EVENTUAL SURFACE RIDGE POSITION).
DOMINANT ZONAL FLOW DURING INITIAL EXTENDED PERIOD WILL BE BRIEF. ON
WED...SRN STREAM BECOMES MORE ACTIVE AS WRN TROUGH MOVES RAPIDLY
EWD. ASSOCD SHORTWAVE MOVES ACROSS THE SW CONUS EVENTUALLY REACHING
ERN CONUS AND DEVELOPING ANOTHER TROUGH THERE BY SATURDAY. IT WILL
ALSO INDUCE A SURFACE LOW OVER SW TX LATE THAT TRACKS ACROSS THE
GULF COAST DRAGGING A COLD FRONT ACROSS NE GULF ON FRI. IN
RESPONSE...LOCAL SURFACE HIGH PRESSURE RIDGE BEGINS TO WEAKEN AND
GRADUALLY SHIFT NORTHEAST OF REGION ON THURS WITH LOCAL WINDS
VEERING. THUS WE SHOULD CONTINUE DRY BUT WITH A FURTHER SLIGHT
WARMING TREND.
THIS LOW COULD TAP GULF MOISTURE AND BECOME AN IMPORTANT RAIN
PRODUCER THRU FRI. TEMPS RISE FURTHER INTO FRIDAY AS WINDS VEER
TO S/SW AS COLD FRONT MOVES RAPIDLY EWD WITH ASSOCD PRECIP SPREADING
ACROSS NRN GULF. MODEL DIFFERENCES LESS THAN 24 HRS AGO BUT STILL
NOTICEABLE. FASTER AND STRONGER GFS BRINGS RAIN EARLY ON FRI
AND ECMWF WHICH SHEARS AND WEAKENS SHORTWAVE HOLDS OFF RAIN UNTIL
LATER ON FRI. THIS FAR OUT ECMWF USUALLY PERFORMS BETTER WITH
TIMING OF LOWS/FRONTS/ RAIN AND GIVEN DEGREE OF UNCERTAINTY...WILL
LEAN TOWARDS THIS MODEL AND HOLD OFF ON HIGHEST POPS UNTIL LATER ON
FRI. IN WAKE OF FRONT...COOLER AND DRIER AIR MASS WITH LIGHT FREEZE
POSSIBLE SAT NIGHT.
INLAND MIN TEMPS WILL SHOW LOW TO MID 30S TUES NIGHT RISING TO MID
TO UPPER 30S WED NIGHT...AROUND 50 THU NIGHT AHEAD OF FRONT...THEN
IN WAKE OF FRONT LOW TO MID 40S FRI NIGHT AND AROUND FREEZING SAT
NIGHT NIGHTS. MAX TEMPS LOW TO MID 60S WED...MID 60S ON THURS AND
FRI...THEN DROPPING TO MID TO UPPER 50S IN WAKE OF FRONT ON SAT.
POPS NIL UNTIL MORN WHEN WILL INTRODUCE MID SCT POPS FRI..LOW SCT
FRI NIGHT INTO SAT. POPS A LITTLE HIGHER THAN EURO BUT SOMEWHAT
LOWER THAN FASTER GFS.
&&
.MARINE...WITH SOMEWHAT STRONGER NW WINDS BEHIND THE COLD FRONT
LINGERING INTO MONDAY...HAVE DECIDED TO EXTEND THE SMALL CRAFT
ADVISORY UNTIL 18 UTC. ALSO...WITH LINGERING S-SW SWELLS FROM THE
LONG GULF OF MEXICO FETCH...HAVE EXTENDED THE HIGH SURF ADVISORY
UNTIL 18 UTC MONDAY AS WELL.
&&
.AVIATION...(THROUGH 18Z MONDAY)...WIDESPREAD LOW CIGS CONTINUE
ACROSS THE CWA WITH MVFR CIGS/VSBYS AT MOST LOCATIONS AND IFR/LIFR
AT TLH AND PFN. EXPECT MVFR/IFR CIGS/VSBYS THROUGH THE REMAINDER OF
THE PERIOD WITH SCT SHRA AHEAD OF A DEVELOPING LINE OF TSRA. THIS
LINE WILL CONTINUE TO MOVE EAST AND IMPACT WESTERN TERMINALS BY
LATE AFTERNOON. A FEW OF THE STORMS MAY BE STRONG TO SEVERE WITH
DAMAGING WINDS. CIGS/VSBYS MAY DROP TO LIFR LEVELS IN AND AROUND
TSRA THROUGH THE EVENING. SUSTAINED WINDS OF 15 TO 20 KT WILL
PREVAIL WITH GUSTS TO 25 TO 30 KT POSSIBLE AHEAD OF AND WITHIN THE
LINE OF STORMS. ONCE THE FRONT PASSES LATER TONIGHT...EXPECT CIGS TO
REMAIN IN THE MVFR CATEGORY THROUGH EARLY MORNING WHEN VFR
CONDITIONS ARE EXPECTED. VFR SKIES WILL THEN PREVAIL THROUGH THE
REMAINDER OF THE TAF CYCLE.
&&
.FIRE WEATHER...DRIER WX WILL BE ON THE WAY BEHIND THE COLD FRONT...
BUT CONDITIONS ARE NOT EXPECTED TO BE DRY ENOUGH TO PRODUCE POSSIBLE
RED FLAG CONDITIONS ACROSS THE FL BIG BEND AND PANHANDLE UNTIL
TUESDAY AFTERNOON.
&&
.HYDROLOGY...WITH THE HEAVIER RAINFALL NOW FOCUSED TO THE NORTH OF
THE HSA...RAINFALL AMOUNTS WITH THIS EVENT HAVE BEEN REDUCED TO
AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THE STRONGER
STORMS.
MINOR RIVERINE FLOODING IS IMPACTING THE FOLLOWING BASINS: 1)
OCHLOCKONEE: THOMASVILLE GA/TMLG1 AND HAVANA FL/HVNF1
2) FLINT: ALBANY GA/ABNG1...NEWTON GA/NEWG1 AND BAINBRIDGE GA/BGEG1
3) KINCHAFOONEE CREEK 11 MILES EAST OF DAWSON GA/DSNG1
4) WITHLACOOCHEE: NEAR VALDOSTA GA/VDSG1
5) AUCILLA: LAMONT FL/LAMF1
6) ST MARKS: NEWPORT FL/NEPF1
7) CHOCTAWHATCHEE: GENEVA AL/GNVA1 AND CARYVILLE FL/CARF1
8) APALACHICOLA: BLOUNTSTOWN FL/BLOF1
9) CHIPOLA: MARIANNA/MALF1
10) SPRING CREEK: IRON CITY/IRCG1
MODERATE RIVERINE FLOODING IS AFFECTING THE FOLLOWING BASIN:
OCHLOCKONEE: CONCORD FL/CONF1
MAJOR RIVERINE FLOODING IS AFFECTING THE FOLLOWING BASIN:
CHOCTAWHATCHEE: BRUCE-EBRO/BRUF1
TMLG1...16 FT AND FALLING FOLLOWED BY SECOND CREST 15.5 FT TUE NIGHT
CONF1...38 FT AND RISING TO CREST 39.3 FT TUE MORNING
HVNF1...26 FT AND RISING TO CREST 27.5 FT TUE EVENING
ABNG1...22 FT AND FALLING BELOW FLOOD MIDDAY WED
NEWG1...24.3 FT AND RISING TO CREST 25.7 FT MON AFTERNOON
BGEG1...26 FT AND RISING TO CREST 17.5 FT MON EVENING
DSNG1...15.5 FT STEADY AND FORECAST TO RISE TO CREST 16.4 FT MON NIGHT
VDSG1...17.3 FT AND RISING TO CREST 17.5 FT THIS EVENING
IRCG1...16.8 FT AND FALLING SLOWLY BELOW FLOOD WED MORNING
LAMF1...12.3 FT AND RISING SLOWLY TO CREST 13.2 FT TUE AFTERNOON
NEPF1...8.5 FT AND FALLING FOLLOWED BY SECOND CREST 8.6 FT MIDDAY TUE
GNVA1...23.4 FT AND SLOWLY FALLING BELOW FLOOD TUE MORNING
BRUF1...17 FT AND RISING TO CREST 17.4 FT MON NIGHT
BLOF1...21.6 FT AND RISING TO CREST 23.2 FT LATE TUE MORNING
CARF1...14.3 FT AND RISING SLOWLY TO CREST 14.7 FT MIN EVENING
MALF1...19.8 FT AND RISING TO CREST 20 FT LATE TONIGHT
REFER TO THE NWS TALLAHASSEE AHPS WEB PAGE FOR ADDITIONAL DETAILS:
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=TAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 51 66 35 64 33 / 80 10 0 0 0
PANAMA CITY 51 63 44 62 34 / 50 10 0 0 0
DOTHAN 47 63 37 63 32 / 50 0 0 0 0
ALBANY 50 62 37 62 32 / 80 10 0 0 0
VALDOSTA 53 66 37 64 33 / 70 10 0 0 0
CROSS CITY 56 67 37 65 33 / 70 10 0 0 0
APALACHICOLA 52 64 43 62 40 / 70 10 0 0 0
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WX WATCH ALL ZONES TUES AFTN.
HIGH SURF ADVISORY EXTENDED UNTIL 1 PM EST /12 PM CST/ MONDAY
FOR THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...AND
GULF.
GM...SMALL CRAFT ADVISORY EXTENDED 1 PM EST MON ALL LEGS.
&&
PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...AUSTIN/JAMSKI
HYDROLOGY...JAMSKI/VISE
LONG TERM...BLOCKHazardous weather outlook, Jan 24, 5:10 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 510 AM EST SUN JAN 24 2010 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-251000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 510 AM EST SUN JAN 24 2010 /410 AM CST SUN JAN 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ENTER WESTERN PORTIONS OF THE FORECAST AREA THIS MORNING AHEAD OF A STRONG COLD FRONT...THEN MOVE EASTWARD ACROSS THE REGION THIS AFTERNOON AND EVENING. CONDITIONS STILL APPEAR FAVORABLE FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE THE POTENTIAL FOR DAMAGING WINDS ASSOCIATED WITH EMBEDDED BOWING SEGMENTS. LOW LEVEL SHEAR AND INSTABILITY PROFILES ALSO SUGGEST THE RISK FOR ISOLATED TORNADOES ALONG THE LINE OF STORMS. THE STORM PREDICTION CENTER HAS OUTLOOKED OUR ENTIRE FORECAST AREA IN A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. SHOWERS AND STORMS WILL END ACROSS THE WESTERN ZONES LATER TODAY AND THIS EVENING AND THEN PUSH EAST OF THE FORECAST AREA AFTER MIDNIGHT. SMALL CRAFT ADVISORY WINDS AND SEAS WILL EXIST ACROSS THE NORTHEAST GULF OF MEXICO THROUGH TONIGHT. SOUTHERLY WINDS WILL BECOME SOUTHWEST LATER TODAY. WINDS WILL THEN SHIFT WEST AND NORTHWEST WITH THE PASSAGE OF THE COLD FRONT TONIGHT AND EARLY MONDAY MORNING. A HIGH SURF ADVISORY IS IN EFFECT THROUGH TONIGHT. STRONG ONSHORE FLOW WILL RESULT IN RISING SURF HEIGHTS ALONG THE BEACHES OF THE FLORIDA PANHANDLE AND WESTERN BIG BEND. SURF HEIGHTS WILL RISE THROUGH THIS MORNING AND PEAK DURING THE LATE AFTERNOON AND EVENING HOURS. SURF HEIGHTS WILL PEAK BETWEEN 7 AND 8 FEET ALONG THE BEACHES OF THE FLORIDA PANHANDLE AND BETWEEN 6 AND 7 FEET ALONG SAINT GEORGE ISLAND...ESPECIALLY SOUTHERN FACING SHORELINE. WIDESPREAD RAINFALL AMOUNTS WITH THIS EVENT ARE EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES. HOWEVER...THE NATURE OF CONVECTION SUGGEST THAT LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. AT THIS TIME...THE PROGRESSIVE NATURE OF THIS SYSTEM SUGGESTS THAT THE AREAL COVERAGE OF THESE HIGHER AMOUNTS WILL BE LIMITED. EVEN STILL...THE RAINFALL SITUATION WILL NEED TO BE MONITORED CLOSELY...AS MANY LOCAL RIVERS ARE ALREADY AT OR NEAR FLOOD STAGE AFTER THE RAINFALL EARLIER IN THE WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... RESIDUAL WAVES WILL BE SLOW TO DIMINISH ON MONDAY WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY LINGERING THROUGH MORNING HOURS... ESPECIALLY ACROSS THE OFFSHORE WATERS. ANOTHER BRIEF PERIOD OF NEAR ADVISORY LEVEL OFFSHORE WINDS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY MORNING WITH THE PASSAGE OF A SECONDARY COLD FRONT. THIS ROUND OF ELEVATED WINDS SHOULD BE BRIEF WITH WINDS AND SEAS DECREASING LATER IN THE DAY. AREAS ACROSS OUR FAR NORTHERN ZONES...MAINLY NORTH OF DOTHAN AND ALBANY MAY BRIEFLY APPROACH FREEZING LATE MONDAY NIGHT AS A COLDER AIRMASS CONTINUES TO FILTER INTO THE REGION. AS HIGH PRESSURE SETTLES NEARBY FOR TUESDAY NIGHT...A BETTER CHANCE EXISTS FOR NORMALLY COLDER LOCATIONS AWAY FROM THE COAST TO SEE A LIGHT FREEZE AFTER MIDNIGHT INTO EARLY WEDNESDAY MORNING. THE LIGHTER WINDS WILL ALSO ALLOW FOR A BETTER CHANCE AT AREAS OF FROST. THE NEXT CHANCE FOR A ROUND OF SHOWER AND STORMS WILL NOT ARRIVE UNTIL LATE IN THE WEEK AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT SWINGS ACROSS THE SOUTHEASTERN STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED LATER THIS MORNING THROUGH THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Jan 24, 4:24 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 PM EST SUN JAN 24 2010 FLZ010-011-242200- JACKSON-WASHINGTON- 324 PM CST SUN JAN 24 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 400 PM CST AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHIPLEY...MOVING NORTHEAST AT 60 MPH. PEOPLE IN NORTHEASTERN WASHINGTON AND NORTHWESTERN JACKSON COUNTIES...INCLUDING THE CITY OF CHIPLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jan 24, 4:48 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 448 PM EST SUN JAN 24 2010 GAZ129-131-242230- IRWIN-TIFT- 448 PM EST SUN JAN 24 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN AND TIFT COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 530 PM EST AT 444 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OMEGA...OR 12 MILES SOUTHWEST OF TIFTON... MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... TIFTON BY 500 PM EST. MYSTIC BY 515 PM EST. PEOPLE IN TIFT AND IRWIN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 4:54 PM EST | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner | 36 min |
| Jan 24, 4:59 PM EST | Tornado Warning | TAE | Irwin, Tift | 31 min |
Nearby
Tornado Warnings in Georgia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.